MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed upon a review of the x-ray images provided.In the third photo sent in, the bent, damaged ends of both the wire and the fibulock can be visualized.However, without receipt of the devices for investigation, no further evaluation can be performed.Based off the information provided the most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.
 
Event or Problem Description
It was reported that the long flexible wire from the ar-8973ds fibulock implant system was introduced and advance up the fibula during a fibula open reduction internal fixation procedure.When the 3.2mm reamer was introduced and advanced up the fibula, the device came to a hard stop.When attempting to advance the 3.2mm reamer up the fibula further, the flexible wire that was being reamed over broke in half.The broken flexible wire was left in the fibula and the ar-8973l-30-130 fibulock nail was inserted per technique guide.The proximal tip of the fibulock nail came into contact with the broken end of the wire and as the fibulock nail passed by the broken wire, the proximal tip of the fibulock bent.The fibulock nail and flexible wire were both left in the fibula as the fracture was reduced and the doctor did not have a problem leaving it in the patient.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19546704
Report Number1220246-2024-05857
Device Sequence Number4812171
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public00888867295209
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number12275943
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown